23 . March , 2019 - Saturday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Allegra Suspension

Big Image
Generic Name: Fexofenadine Oral Suspension (FEX-oh-FEN-a-deen)
Brand Name: Allegra

Allegra Suspension is used for:

Treating seasonal allergy symptoms such as sneezing, runny nose, itchy throat, or itchy, watery eyes. It is also used to treat hives and skin itching. It may also be used for other conditions as determined by your doctor.

Allegra Suspension is an antihistamine. It works by blocking a substance in the body called histamine. This helps to decrease allergy symptoms.

Do NOT use Allegra Suspension if:

  • you are allergic to any ingredient in Allegra Suspension

Contact your doctor or health care provider right away if any of these apply to you.

Before using Allegra Suspension:

Some medical conditions may interact with Allegra Suspension. Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:

  • if you are pregnant, planning to become pregnant, or are breast-feeding
  • if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
  • if you have allergies to medicines, foods, or other substances
  • if you have kidney problems or trouble urinating

Some MEDICINES MAY INTERACT with Allegra Suspension. Tell your health care provider if you are taking any other medicines, especially any of the following:

  • Erythromycin or ketoconazole because they may increase the risk of Allegra Suspension's side effects

This may not be a complete list of all interactions that may occur. Ask your health care provider if Allegra Suspension may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.

How to use Allegra Suspension:

Use Allegra Suspension as directed by your doctor. Check the label on the medicine for exact dosing instructions.

  • Take Allegra Suspension by mouth with or without food.
  • Shake well before each use.
  • Use a measuring device marked for medicine dosing. Ask your pharmacist for help if you are unsure of how to measure your dose.
  • Do not drink fruit juice at the same time that you take Allegra Suspension. Certain fruit juices (eg, grapefruit, apple, orange) may decrease Allegra Suspension's effectiveness.
  • If you take antacids that contain aluminum or magnesium, do not take them at the same time as Allegra Suspension. Ask your doctor or pharmacist how to take them with Allegra Suspension.
  • If you miss a dose of Allegra Suspension, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.

Ask your health care provider any questions you may have about how to use Allegra Suspension.

Important safety information:

  • Allegra Suspension may cause dizziness. It does not usually cause drowsiness when used under normal circumstances at the recommended doses. However, these effects may be worse if you take Allegra Suspension with alcohol or certain medicines. Use Allegra Suspension with caution. Do not drive or perform other possibly unsafe tasks until you know how you react to it.
  • Do NOT take more than the recommended dose or use for longer than prescribed without checking with your doctor.
  • Allegra Suspension may interfere with skin allergy tests. If you are scheduled for a skin test, talk to your doctor. You may need to stop taking Allegra Suspension for a few days before the tests.
  • Use Allegra Suspension with caution in the ELDERLY; they may be more sensitive to its effects.
  • Allegra Suspension should be used with extreme caution in CHILDREN younger than 6 months old; safety and effectiveness in these children have not been confirmed.
  • PREGNANCY and BREAST-FEEDING: If you become pregnant, contact your doctor. You will need to discuss the benefits and risks of using Allegra Suspension while you are pregnant. It is not known if Allegra Suspension is found in breast milk. If you are or will be breast-feeding while you use Allegra Suspension, check with your doctor. Discuss any possible risks to your baby.

Possible side effects of Allegra Suspension:

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:

Dizziness; headache; stomach upset.

Seek medical attention right away if any of these SEVERE side effects occur:

Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); earache; fever; severe or persistent coughing or vomiting.

This is not a complete list of all side effects that may occur. If you have questions or need medical advice about side effects, contact your doctor or health care provider. You may report side effects to the FDA at 1-800-FDA-1088 (1-800-332-1088) or at http://www.fda.gov/medwatch.

If OVERDOSE is suspected:

Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org/findyour.htm), or emergency room immediately. Symptoms may include unusual or severe dizziness, drowsiness, or dry mouth.

Proper storage of Allegra Suspension:

Store Allegra Suspension between 68 and 77 degrees F (20 and 25 degrees C). Store away from heat, moisture, and light. Keep Allegra Suspension out of the reach of children and away from pets.

General information:

  • If you have any questions about Allegra Suspension, please talk with your doctor, pharmacist, or other health care provider.
  • Allegra Suspension is to be used only by the patient for whom it is prescribed. Do not share it with other people.
  • Carry an identification card at all times that says you are taking Allegra Suspension.

This information is a summary only. It does not contain all information about Allegra Suspension. If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.

Issue Date: September 5, 2007
Database Edition 07.3.1.003
Copyright © 2007 Wolters Kluwer Health, Inc.

Recent Drug Updates at DrugIndexOnline:





acetaminophen, dextromethorphan, pyrilamine, and pseudoephedrine acetaminophen, dextromethorphan, pyrilamine, and pseudoephedrine
Generic Name: acetaminophen, dextromethorphan, pyrilamine, and pseudoephedrine (a seet a MIN oh fen, peer IL a meen, dex troe meth OR fan, soo doe e FED rin) Brand Names: Robitussin Night Relief What is acetaminophen, dextromethorphan, pyrilamine, and pseudoephedrine? Acetaminophen is a more...

Anticholinergics/Antispasmodics Anticholinergics/Antispasmodics
Some commonly used brand names are: In the U.S.— Anaspaz 8 A-Spas S/L 8 Banthine 10 Bentyl 5 Cantil 9 Cystospaz 8 Cystospaz-M 8 Donnamar 8 ED-SPAZ 8 Gastrosed 8 Homapin 7 Levbid 8 Levsin 8 Levsinex Timecaps 8 Levsin/SL 8 Pro-Banthine 13 Quarzan 4 Robinul 6 Robinul Forte 6 Symax SL 8 Trans more...

Canesten Solution Topical Canesten Solution Topical
Some commonly used brand names are: In the U.S.— Lotrimin AF Cream Lotrimin AF Lotion Lotrimin AF Solution Lotrimin Cream Lotrimin Lotion Lotrimin Solution Mycelex Cream Mycelex Solution In Canada— Canesten Cream Canesten Solution Canesten Solution with Atomizer Clotrimaderm Cream more...

Cytosar-U Cytosar-U
Some commonly used brand names are: In the U.S.— Cytosar-U In Canada— Cytosar Generic name product may be available in the U.S. Other commonly used names are ara-C and cytosine arabinoside . Category Antineoplastic Description Cytarabine (sye-TARE-a-been) belongs to the g more...

Diodex Ophthalmic Diodex Ophthalmic
Some commonly used brand names are: In the U.S.— AK-Dex 2 AK-Pred 6 AK-Tate 6 Baldex 2 Decadron 2 Dexair 2 Dexotic 2 Econopred 6 Econopred Plus 6 Eflone 3 Flarex 3 Fluor-Op 3 FML Forte 3 FML Liquifilm 3 FML S.O.P. 3 HMS Liquifilm 5 Inflamase Forte 6 Inflamase Mild 6 I-Pred 6 Lite Pred 6 M more...

Fiorinal Fiorinal
Generic Name: Aspirin/Butalbital/Caffeine Capsules and Tablets (AS-pir-in/byoo-TAL-bi-tal/kaf-EEN) Brand Name: Examples include Farbital and FiorinalChildren and teenagers should not use aspirin, aspirin-containing, or aspiring-related medicines for flu symptoms or chickenpox without first cons more...

Flolan Flolan
Generic Name: Epoprostenol (E-poe-PROST-en-ol) Brand Name: FlolanFlolan is used for:Treating high blood pressure in the blood vessels associated with the lungs. It may also be used for other conditions as determined by your doctor. Flolan is a prostaglandin. It works by relaxing the blood vess more...

FML Ophthalmic Ointment FML Ophthalmic Ointment
Generic Name: fluorometholone Dosage Form: Ophthalmic ointment FML Description FML® (fluorometholone ophthalmic ointment) 0.1 % is a topical anti-inflammatory agent for ophthalmic use. Chemical Name: Fluorometholone: 9-Fluoro-11β, 17-dihydroxy-6α-methylpregna more...